Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 16, NWS Seattle, WA

November 26, 2006

NWS Seattle, WA issued this high wind warning at Nov 26, 2006, 11:59 AM PST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2006, 11:59 AM PST (19:59 UTC)
Expired
Nov 26, 2006, 2:00 PM PST
In force
2 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 261959
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1159 AM PST SUN NOV 26 2006

.A DEEP LOW WILL MOVE ONSHORE IN THE NEXT COUPLE OF HOURS NEAR
HOQUIAM.

WAZ517-262200-
/O.NEW.KSEW.HW.W.0016.061126T1959Z-061126T2200Z/
CENTRAL COAST-
1159 AM PST SUN NOV 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. 

EXPECT WEST OR NORTHWEST WIND LOCALLY 40 MPH WITH GUSTS TO 60 MPH.
HIGHEST WINDS SHOULD BE NEAR THE BEACHES. THE WINDS SHOULD DIE
DOWN LATER THIS AFTERNOON AS A DEEP LOW CENTER MOVES INLAND.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

GS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Nov 26, 9:35 AM PST, 2 hours 24 minutes earlier.

Area forecast discussion, Nov 26, 9:35 AM PST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
935 AM PST SUN NOV 26 2006

.SYNOPSIS...A FRONT WILL SLOWLY MOVE THROUGH THE AREA TODAY AND
TONIGHT BRINGING RAIN AND SNOW TO WESTERN WASHINGTON. SHOWERS BEHIND
THE SYSTEM WILL LAST AT LEAST UNTIL MONDAY NIGHT. WITH THE COOL AIR
OVER THE REGION MOST OF THESE SHOWERS WILL BE IN THE FORM OF SNOW.
MODIFIED ARCTIC AIR WILL BRING COLDER AND DRIER CONDITIONS TUESDAY.
TEMPERATURES WILL MODERATE LATER IN THE WEEK AS PACIFIC AIR RETURNS.

&&

.SHORT TERM...A FRONTAL SYSTEM WILL MOVE THROUGH TODAY. HARD TO FIND
THE SURFACE LOW ON SATELLITE BUT IT APPEARS TO BE APPROACHING THE
COAST WEST OF HOQUIAM. THE LOW WILL MOVE ONSHORE LATE THIS MORNING
THEN TRACK THROUGH SOUTHERN PUGET SOUND THIS AFTERNOON AND EAST OF
THE CASCADES THIS EVENING.

STRONG EASTERLY GRADIENTS AHEAD OF THE LOW KEEPING TEMPERATURES AND
DEW POINTS NEAR FREEZING. RESULT IS A RAIN/SNOW MIX MOST AREAS. AREA
CAMERAS MOSTLY SHOW JUST A DUSTING HERE AND THERE. WITH TEMPERATURES
HOVERING SLIGHTLY ABOVE FREEZING...AND PROBABLY GOING UP A COUPLE OF
DEGREES WITH DAYTIME HEATING...IT SEEMS DOUBTFUL THERE WILL BE
WIDESPREAD ACCUMULATIONS TODAY. HOWEVER...HIGHER TERRAIN...AREAS
AWAY FROM THE WATER AND UPSLOPE REGIONS IN THE STRAIT AND KITSAP
PENINSULA COULD STILL SEE ACCUMULATIONS. THE NORTHWEST INTERIOR IS
THE ONLY AREA WHERE THE SNOW SITUATION IS MORE CLEAR CUT. GOOD
NORTHEAST OUTFLOW FROM THE FRASER VALLEY ENSURING PRECIPITATION ALL
SNOW AND STICKING. ALL IN ALL...CURRENT WARNINGS AND ADVISORIES
MIGHT BE A LITTLE OVERDONE BUT TOO MUCH UNCERTAINTY TO DROP AND WILL
LET EVERYTHING RIDE TODAY.

THE OTHER IMMEDIATE CONCERN IS WIND IN THE FOOTHILLS. SEA-EAT -9 MB
AND RISING AS THE LOW NEARS. OBSERVATIONS SHOWING GUSTS ONLY IN THE
20-35 MPH RANGE BUT COULD SEE SOME NEAR HIGHS WINDS FOR A FEW HOURS
LATER THIS MORNING JUST AHEAD OF THE LOW AS THE GRADIENTS INCREASE
FURTHER. WILL CONTINUE TO MONITOR.

THERE SHOULD BE A PUSH THROUGH THE STRAIT THIS EVENING AS THE LOW
MOVES INLAND WITH CONVERGENCE SETTING UP BETWEEN EVERETT AND
ARLINGTON OR THEREABOUTS. COOLER AIR WILL START TO GET DRAGGED DOWN
FROM THE NORTH AS WELL. WOULD EXPECT AN AREA OF ENHANCED SNOW TO
DEVELOP THIS EVENING AND CONTINUE INTO MONDAY MORNING...SOMEWHERE
NORTH OF EVERETT INTO THE ADMIRALTY INLET AREA AND MAYBE THE EASTERN
STRAIT. WILL LIKELY NEED TO EXTEND/ISSUE SNOW ADVISORIES FOR THIS
FOR THE TONIGHT PERIOD. ELSEWHERE SNOW SHOWERS SHOULD LINGER INTO
MONDAY WITH AN UPPER TROUGH MOVING OVERHEAD BUT THE TREND WILL BE
FOR DRYING. COULD STILL SEE SOME ADDITIONAL ACCUMULATIONS HERE AND
THERE BUT IMPOSSIBLE TO PIN DOWN DETAILS AT THIS POINT.

DRIER NORTH FLOW ALOFT WILL MOVE OVER THE AREA TUESDAY. SHOULD BE
SOME SUNSHINE BY AFTERNOON BUT HIGHS WILL STRUGGLE TO GET ABOVE
FREEZING WITH MODIFIED ARCTIC AIR IN PLACE. SCHNEIDER

.LONG TERM...FROM PREVIOUS DISCUSSION...DRY NORTHERLY FLOW ALOFT
WILL CONTINUE WEDNESDAY WITH AN UPPER RIDGE BUILDING IN FROM THE
WEST AND MODERATING TEMPERATURES. GFS AND EURO NOW MORE IN LINE WITH
THE CANADIAN MODELS IDEA FROM LAST NIGHT IN BREAKING DOWN THE RIDGE
THURSDAY WITH A FRONT MOVING INTO THE AREA LATER THURSDAY FOLLOWED
BY ANOTHER UPPER LEVEL SHORTWAVE FOR FRIDAY. MODEL SOLUTIONS DIVERGE
BEYOND FRIDAY. WITH THE LACK OF RUN TO RUN CONSISTENCY WILL STAY
WITH THE CHANCE POP WORDING FOR THURSDAY AND MAINTAIN THE CLIMO
CHANCE POPS IN THE FORECAST FOR FRIDAY AND SATURDAY. FELTON

&&

.AVIATION...THE RAIN/SNOW LINE ROUGHLY EXTENDED FROM NE OF KUIL TO
KSEA...AND THEN EWD. HOWEVER THERE WERE LOCALIZED -SN OR -RASN S OF
THIS LINE...MAINLY OVER THE KITSAP PENINSULA EXTENDING TO KOLM. NE
OF THE RAIN/SNOW LINE...EXPECT ACCUMULATIONS TO GENERALLY BE IN THE
1-4 INCH RANGE TODAY. THE SAME HOLDS TRUE FOR THE KITSAP PENINSULA.

THE SURFACE LOW WAS ABOUT 50 NM NW OF KHQM AT THIS TIME.
ORIGINALLY...THIS LOW WAS EXPECTED TO TRACK NE ONCE IT MOVED ONSHORE
AROUND 19Z OR 20Z. NOW THE LATEST GUIDANCE INDICATED THAT THE LOW
WILL TRACK NEARLY DUE E. IF THIS OCCURS...THE RAIN/SNOW LINE WILL
NOT CHANGE MUCH. CIGS ARE EXPECTED TO GENERALLY REMAIN BETWEEN 1-3K
FT...EXCEPT ON THE COAST WHERE CIGS ARE EXPECTED TO LIFT TO NEAR 4K
FT LATE TODAY. THE LOW LEVEL FLOW IS EXPECTED TO BECOME OSNHORE THIS
AFTERNOON.

AT KSEA...EXPECT THE PRECIP TYPE TO VARY BETWEEN -RA AND -RASN
TODAY...OCCASIONALLY -SN TIL 20Z. HOWEVER IF THE LOW ENDS UP MOVING
S OF KSEA...THE POTENTIAL FOR OCCASIONAL -SN WILL PERSIST THROUGHOUT
THE DAY. SNOW ACCUMULATION IS NOT EXPECTED AT THE AIRPORT...HOWEVER
THE HIGHER HILLS MAY RECEIVE UP TO AN INCH. CIGS WILL REMAIN NEAR
030...OCCASIONALLY NEAR 012. WINDS WILL BE ELY 8-15 KT...BECOMING S
OR SW 10-15 KT ARND 00Z.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
1. HEAVY SNOW WARNING FOR THE NW INTERIOR...ISLAND...SAN
JUANS...STRAIT AND NORTH COAST THROUGH EARLY TONIGHT.
2. SNOW ADVISORY CASCADES AND OLYMPICS THROUGH TONIGHT
3. GALE WARNING COAST AND STRAIT.
4. SMALL CRAFT ADVISORY REMAINING WATERS EXCEPT PUGET SOUND.

In the hours before

Local storm report, Nov 26, 6:44 AM PST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
644 AM PST SUN NOV 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     NON-TSTM WND GST 4 WNW ENUMCLAW          47.23N 122.06W
11/26/2006  E50 MPH          KING               WA   TRAINED SPOTTER

            ESTIMATED GUSTS AROUND 50 MPH.

&&

GBP
Local storm report, Nov 26, 8:49 AM PST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
849 AM PST SUN NOV 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     SNOW             FERNDALE                48.85N 122.59W
11/26/2006  E3.5 INCH        WHATCOM            WA   TRAINED SPOTTER

            3.5 INCHES FELL BETWEEN 1130 PM LAST NIGHT AND 755 AM
            THIS MORNING. WAS CURRENTLY SNOWING LIGHTLY.

&&
Local storm report, Nov 26, 9:05 AM PST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
905 AM PST SUN NOV 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

9005 AM     SNOW             UNION
11/26/2006  5.0 INCH         MASON              WA   TRAINED SPOTTER

            5 INCHES ON THE GROUND. STILL SNOWING.

&&
Local storm report, Nov 26, 10:15 AM PST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1015 AM PST SUN NOV 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     SNOW             STANWOOD
11/26/2006  M2.0 INCH        SNOHOMISH          WA   TRAINED SPOTTER

            2 INCHES ON THE GROUND. STILL SNOWING.

&&
Local storm report, Nov 26, 10:29 AM PST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1029 AM PST SUN NOV 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     SNOW             LYNNWOOD                47.83N 122.30W
11/26/2006  M0.8 INCH        SNOHOMISH          WA   NWS EMPLOYEE

            0.5 TO 0.75 OF AN INCH OF SNOW HAS FALLEN SO FAR. STILL
            SNOWING LIGHTLY.

&&
Local storm report, Nov 26, 11:55 AM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1155 AM PST SUN NOV 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     SNOW             3 SE QUILCENE           47.80N 122.83W
11/26/2006  M4.0 INCH        JEFFERSON          WA   TRAINED SPOTTER

            4 INCHES TOTAL, STARTING TO MIX WITH RAIN.

1115 AM     SNOW             2 WSW BUCKHORN          48.70N 122.91W
11/26/2006  M3.0 INCH        SAN JUAN           WA   TRAINED SPOTTER

            3 INCHES THUS FAR, TEMPERATURE 32.

1000 AM     SNOW             3 SW BELLINGHAM         48.71N 122.51W
11/26/2006  M2.5 INCH        WHATCOM            WA   TRAINED SPOTTER

            2.5 INCHES THUS FAR.

0930 AM     SNOW             4 SE PORT ANGELES       48.10N 123.40W
11/26/2006  M1.0 INCH        CLALLAM            WA   TRAINED SPOTTER

            1 INCH IN THE PAST HOUR.

0930 AM     SNOW             5 SE BIRCH BAY          48.88N 122.67W
11/26/2006  M8.5 INCH        WHATCOM            WA   TRAINED SPOTTER

            8.5 INCHES SO FAR IN FERNDALE.

0930 AM     HIGH SUST WINDS  1 N OCEAN SHORES        46.98N 124.16W
11/26/2006  M50 MPH          GRAYS HARBOR       WA   TRAINED SPOTTER

            NW 40 - 50 MPH, GUST TO 65 MPH.

&&

DD

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 10:03 PM PSTHeavy Snow WarningSEWSan Juan24 hr
Nov 25, 10:03 PM PSTSnow AdvisorySEWSan Juan55 hr
Nov 26, 12:25 PM PSTMarine Weather StatementSEW95 min

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.